Alert archive / Nevada / Flash Flood Warnings in 2013

Flash Flood Warning 20, NWS Elko, NV

September 2, 2013Elko County, Eureka County, Nevada

NWS Elko, NV issued this flash flood warning at Sep 2, 2013, 4:56 PM PDT for Elko County, Eureka County, Nevada. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 2, 2013, 4:56 PM PDT (23:56 UTC)
Expired
Sep 2, 2013, 7:00 PM PDT
In force
2 hr
Issued by
NWS Elko, NV
Area
Storm-based polygon
Flood severity
None

Counties Elko County, NV, Eureka County, NV

The radar

The Elko radar (KLRX), 77 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Elko, NV (KLKN), launched 12:00Z, 11.9 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 12:00Z on 2013-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 12:00Z on 2013-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-158 J/kg
Mixed-layer LCL
1303 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
-73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

003 
WGUS55 KLKN 022356
FFWLKN
NVC007-011-030200-
/O.NEW.KLKN.FF.W.0020.130902T2356Z-130903T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ELKO NV
456 PM PDT MON SEP 2 2013

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL EUREKA COUNTY IN NORTH CENTRAL NEVADA...
  THIS INCLUDES THE CITY OF PINE VALLEY...
  SOUTH CENTRAL ELKO COUNTY IN NORTHEAST NEVADA...

* UNTIL 700 PM PDT

* AT 450 PM PDT...DOPPLER RADAR INDICATED SEVERAL INTENSE 
THUNDERSTORMS PRODUCING TORRENTIAL...FLOODING RAINFALL. RAINFALL 
AMOUNTS OF 1 TO 3 INCHES ARE LIKELY. FLOOD WATERS MAY AFFECT STATE 
HIGHWAY 278 NEAR AND SOUTH OF PINE VALLEY. 

LOCATIONS NEAR THE PATH OF INCLUDE...PINE VALLEY...STATE HIGHWAY 278
NEAR PINE VALLEY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ELKO.

&&

LAT...LON 4054 11583 4029 11569 4005 11639 4029 11651

$$

TURNER
3 follow-up statements
418 
WGUS75 KLKN 030025
FFSLKN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
525 PM PDT MON SEP 2 2013

NVC007-011-030200-
/O.CON.KLKN.FF.W.0020.000000T0000Z-130903T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ELKO NV-EUREKA NV-
525 PM PDT MON SEP 2 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM PDT FOR
CENTRAL EUREKA AND SOUTH CENTRAL ELKO COUNTIES...

AT 523 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
INTENSE THUNDERSTORMS NEAR AND EAST OF PINE VALLEY AND STATE HIGHWAY 
278. THIS FLASH FLOOD WARNING INCLUDES WILLOW CREEK AND PINE VALLEY.
RAPID RISES IN FLOOD WATERS ARE EXPECTED ALONG WILLOW CREEK AND 
STATE HIGHWAY 278.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PINE VALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ELKO.

&&

LAT...LON 4019 11603 4037 11629 4054 11583 4029 11569

$$

TURNER
757 
WGUS75 KLKN 030116
FFSLKN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
616 PM PDT MON SEP 2 2013

NVC007-011-030200-
/O.CON.KLKN.FF.W.0020.000000T0000Z-130903T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ELKO NV-EUREKA NV-
616 PM PDT MON SEP 2 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM PDT FOR
CENTRAL EUREKA AND SOUTH CENTRAL ELKO COUNTIES...

AT 611 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS HAD ENDED ACROSS THE WARNING AREA...WITH ONLY LIGHT 
RAIN PERSISTING NEAR PINE VALLEY. RUNOFF WILL CONTINUE NEAR PINE 
VALLEY...NEAR STATE HIGHWAY 278 NEAR PINE VALLEY...AND ALONG WILLOW 
CREEK. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PINE VALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ELKO.

&&

LAT...LON 4019 11603 4037 11629 4054 11583 4029 11569

$$

TURNER
040 
WGUS75 KLKN 030149
FFSLKN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
649 PM PDT MON SEP 2 2013

NVC007-011-030158-
/O.CAN.KLKN.FF.W.0020.000000T0000Z-130903T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ELKO NV-EUREKA NV-
649 PM PDT MON SEP 2 2013

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL EUREKA AND
SOUTH CENTRAL ELKO COUNTIES...

THUNDERSTORMS HAVE ENDED NEAR PIEN VALLEY...STATE HIGHWAY 278...AND 
WILLOW CREEK. RUNOFF WILL CONTINUE TO SUBSIDE...AND THE FLASH FLOOD 
WARNING IS CANCELLED.

&&

LAT...LON 4019 11603 4037 11629 4054 11583 4029 11569

$$

TURNER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 1:10 PM PDT, 3 hours 46 minutes earlier.

Area forecast discussion, Sep 2, 1:10 PM PDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
110 PM PDT MON SEP 2 2013

.SYNOPSIS...VERY HIGH LEVELS OF MONSOON MOISTURE WILL PRODUCE
NUMEROUS THUNDERSTORMS THROUGH TUESDAY. STRONG STORMS AND
LOCALIZED FLOODING ARE EXPECTED. THUNDERSTORM COVERAGE WILL
DECREASE TO SCATTERED ON WEDNESDAY...WITH ANY STORMS LIMITED TO
EASTERN NEVADA THURSDAY AND FRIDAY.

&&

.SHORT TERM...TONIGHT THROUGH WEDNESDAY.

NEAR RECORD AMOUNTS OF MOISTURE ACROSS NEVADA THIS AFTERNOON,
COURTESY OF LAST NIGHT'S MONSOON SURGE. THIS MOISTURE WILL
INTERACT WITH APPROACHING JET ENERGY TO IGNITE NUMEROUS
THUNDERSTORMS THROUGH THIS EVENING. STORMS ARE EXPECTED TO MOVE
NORTHEAST AT 10-15 MPH, FAST ENOUGH TO ALLEVIATE SOME FLASH
FLOODING CONCERNS. THAT BEING SAID, WE ARE DEALING WITH A VERY WET
ATMOSPHERE WITH PRECIPITABLE WATER OF 1-1.2 INCH, AND K-INDEX OF
40-45. THIS MORNING'S BALLOON SOUNDING AT ELKO REVEALED A PW OF 1.13
INCH, NEAR THE ALL-TIME RECORD FOR EARLY SEPTEMBER. NEEDLESS TO SAY,
ALL STORMS THROUGH TONIGHT WILL BE CAPABLE OF PRODUCING EXCESSIVELY
HEAVY RAINS. FLASH FLOOD WATCH REMAINS IN EFFECT FOR EASTERN NEVADA
THROUGH 11 PM, BUT THE THREAT OF FLOODING IS REAL FOR ALL OF NEVADA
THROUGH TONIGHT, AS TORRENTIAL RAINFALL RATES MAY MAKE UP FOR SOME
FASTER STORM MOVEMENT. IN ADDITION TO FLOODING, SEVERE STORMS ARE
POSSIBLE THROUGH ABOUT 7 PM AS SHEAR INCREASES. HAIL AND WIND GUSTS
TO 60 MPH CAN BE EXPECTED FROM THESE STORMS.

STORMS WILL DECREASE IN COVERAGE IN QUICKLY LATE THIS EVENING AND
OVERNIGHT, BUT DID ALLOW FOR SOME NOCTURNAL CONVECTION ACROSS
NORTHERN NEVADA. VERY WARM AGAIN TONIGHT, AS WE STRUGGLE TO GET
BELOW 60 DEGREES. MORE RECORD WARM LOW TEMPERATURES ARE LIKELY.

TUESDAY...MONSOON MOISTURE LEVELS REMAIN AT NEAR RECORD LEVELS,
WITH PW PROGGED TO REMAIN NEAR OR ABOVE 1 INCH AT ALL LOCALES.
MODEL GUIDANCE SUGGESTS STRONG INSTABILITY WILL BE PRESENT ONCE
AGAIN TUESDAY, ALLOWING STORMS TO REDEVELOP AGAIN AROUND NOON.
12Z NAM CAPTURES A SHORTWAVE ARRIVING FROM BAJA CALIFORNIA AND
SOUTHERN CALIFORNIA TUESDAY MORNING, THAT SPREADS ACROSS EASTERN
NEVADA DURING PEAK HEATING TUESDAY AFTERNOON. ANOTHER ROUND OF
THUNDERSTORMS WILL RESULT, AGAIN PRODUCING LOCALLY VERY HEAVY
RAINFALL. MENTIONED HEAVY RAIN IN THE GRIDS AND FORECAST PRODUCTS.
STORM MOTION WILL AGAIN BE NE ON TUESDAY, AGAIN ABOUT 10-15 MPH.
700 MB WINDS WILL BE NEAR 10 KTS, SO STORM MOTION AGAIN ARGUES
AGAINST ISSUING ANOTHER FLASH FLOOD WATCH. MOISTURE LEVELS WILL BE
VERY HIGH YET AGAIN, SO WILL PASS THIS CONCERN ONTO THE NEXT FEW
SHIFTS. INCREASED THUNDERSTORM COVERAGE TO NUMEROUS FOR MANY ZONES
TUESDAY AFTERNOON AND EVENING.

WEDNESDAY...THUNDERSTORM COVERAGE WILL REDUCE TO SCATTERED, AS
MOISTURE QUALITY FINALLY BEGINS TO DEGRADE. PW FALLS TO NEAR 0.75
ACROSS EASTERN NEVADA, STILL PLENTY SUFFICIENT TO SUPPORT
CONVECTION, AND NAM/GFS BOTH FORECAST ENOUGH INSTABILITY TO GIN
UP YET ANOTHER ROUND OF SCATTERED THUNDERSTORMS. AFTERNOON
TEMPERATURES WARM ABOUT 4-6 DEGREES OVER TUESDAY'S HIGHS.  TURNER

.LONG TERM...WEDNESDAY NIGHT THROUGH NEXT MONDAY. MODELS IN
FAIRLY GOOD AGREEMENT THROUGH SUNDAY. AIRMASS REMAIN FAIRLY MOIST
WEDNESDAY NIGHT INTO THURSDAY MORNING ACROSS THE CWA. THEN AS
UPPER TROF PUSHES INTO THE PACIFIC NORTHWEST DURING THE DAY ON
THURSDAY...A DRY AND STABLE AIRMASS PUSHES OVER THE WESTERN HALF
OF THE CWA BY AFTERNOON. THEREFORE...EXPECT THUNDERSTORMS MAINLY
TO BE CONFINED EAST OF THE RUBIES AND OVER WHITE PINE COUNTY. BY
FRIDAY AFTERNOON...WITH THE EXCEPTION OF EXTREME EASTERN ELKO
COUNTY AND WHITE PINE COUNTY...THE DRY AND STABLE AIRMASS INVADES
THE REMAINDER OF THE ZONES. A WEST TO NORTHWEST FLOW OVER NV ON
SUNDAY AND MONDAY RESULTS IN SLIGHTLY COOLER TEMPERATURES ALONG
WITH A CONTINUED DRY AIRMASS. STILL...TEMPERATURES ARE EXPECTED TO
REMAIN ABOVE NORMAL THROUGH THE PERIOD.  JH

&&

.AVIATION...VFR ALL TERMINALS. KWMC WILL HAVE VCTS THIS EVENING AND
KEKO...KTPH...AND KELY MAY HAVE -TSRA EARLY THIS EVENING. KELY MAY
SEE HEAVY RAIN AT TIMES. EXPECT MOUNTAIN OBSCURATION AT KELY AND
POSSIBLY AT KTPH AND KEKO. THUNDERSTORMS WILL DEVELOP OVER THE SITES
AGAIN TUESDAY AFTERNOON.  JH

&&

.FIRE WEATHER...NUMEROUS THUNDERSTORMS ACROSS NEVADA THIS
AFTERNOON INTO THIS EVENING, WITH LAL AS HIGH AS 5. HIGH HUMIDITY
AND PLENTIFUL RAIN WILL MAKE LIGHTNING IGNITIONS DIFFICULT, AND
ANY THOSE THAT DO START WILL HAVE DIFFICULTY SPREADING. ANOTHER
ROUND OF SCATTERED TO NUMEROUS THUNDERSTORMS EXPECTED ON TUESDAY,
WITH AGAIN LAL OF 5. WITH NEAR RECORD LEVELS OF MOISTURE IN THE
ATMOSPHERE, ALL STORMS WILL BE CAPABLE OF VERY HEAVY RAINFALL AND
FLOODING, BOTH TODAY AND TUESDAY. ANY BURN SCARS WILL BE
SUSCEPTIBLE TO FLOODING AND MUDSLIDES THROUGH TUESDAY.  TURNER

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 11 PM PDT THIS EVENING FOR NORTHERN ELKO
COUNTY...RUBY MOUNTAINS/EAST HUMBOLDT RANGE...SOUTH CENTRAL ELKO
COUNTY...SOUTHEASTERN ELKO COUNTY...SOUTHWESTERN ELKO COUNTY...
WHITE PINE COUNTY.

&&

99/87/87/99
Hazardous weather outlook, Sep 2, 3:58 AM PDT, 12 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
358 AM PDT MON SEP 2 2013

NVZ030-031-033>041-031100-
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
358 AM PDT MON SEP 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST
NEVADA AND SOUTH CENTRAL NEVADA.

.DAY ONE...TODAY AND TONIGHT.

ANOTHER ROUND OF VERY WET THUNDERSTORMS WILL COVER MOST OF
CENTRAL...EASTERN...AND NORTHERN NEVADA THROUGH THIS EVENING.
THERE IS A FLASH FLOOD WATCH IN EFFECT FOR WHITE PINE AND ELKO
COUNTIES UNTIL 11 PM PDT/MIDNIGHT MDT/ TONIGHT. THE GREATEST
POTENTIAL FOR HEAVY RAIN WILL BE IN EASTERN AND NORTHEASTERN
NEVADA...PARTS OF WHICH HAVE ALREADY RECEIVED FAR ABOVE NORMAL RAIN
IN THE LAST FEW DAYS AND COULD EASILY FLOOD. OTHER PARTS OF NEVADA
WILL HAVE ISOLATED HEAVY RAIN SHOWERS AND ARE NOT AS LIKELY TO
FLOOD.

SOME OF THE STORMS ARE ALSO GOING TO BECOME STRONG OR CLOSE TO
SEVERE THIS AFTERNOON WITH DAMAGING WINDS AND LARGE HAIL. THE
POTENTIAL FOR THIS WILL DECREASE AFTER SUNSET.

KNOW YOUR SURROUNDINGS! MOST FLOOD DEATHS HAPPEN WHEN PEOPLE DRIVE
RIGHT INTO WATER OVER A ROAD. ONLY A FOOT OF MOVING WATER CAN
CARRY AWAY MOST CARS AND PICK UPS. A COUPLE FEET CAN CARRY OFF A
SEMI. TURN AROUND. DON'T DROWN!

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

CONDITIONS WILL SLOWLY DRY OUT OVER THE NEXT WEEK AND CALMER
WEATHER WILL RETURN TO THE GREAT BASIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE. NEVER PUT YOURSELF IN DANGER. IF YOU
SEE SOMETHING...YOU CAN REPORT TO THE NATIONAL WEATHER SERVICE IN
ELKO WHEN YOU HAVE REACHED SAFETY.

BB

In the hours before

Special weather statement, Sep 2, 2:39 PM PDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
239 PM PDT MON SEP 2 2013

NVZ036-022215-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV-
239 PM PDT MON SEP 2 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LANDER AND EXTREME
NORTHWESTERN EUREKA COUNTIES UNTIL 315 PM PDT...

AT 236 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTH OF ARGENTA...MOVING NORTH AT 10
MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
   ARGENTA...
   INTERSTATE 80 NEAR ARGENTA...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 4074 11685 4076 11653 4055 11676 4057 11684
TIME...MOT...LOC 2139Z 196DEG 9KT 4060 11679

JRM
Special weather statement, Sep 2, 2:40 PM PDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
240 PM PDT MON SEP 2 2013

NVZ036-038-022230-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV-SOUTHWEST ELKO
COUNTY NV-
240 PM PDT MON SEP 2 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN EUREKA AND CENTRAL ELKO
COUNTIES UNTIL 330 PM PDT...

AT 236 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 18 MILES NORTH OF
CARLIN TO PINE VALLEY...AND MOVING NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
   CARLIN...
   INTERSTATE 80 BETWEEN CARLIN AND ELKO
   EMIGRANT MINE...
   ADOBE SUMMIT...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 4105 11582 4054 11582 4043 11623 4091 11622
TIME...MOT...LOC 2139Z 244DEG 16KT 4098 11612 4048 11612

TURNER
Special weather statement, Sep 2, 3:02 PM PDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
302 PM PDT MON SEP 2 2013

NVZ038-022245-
SOUTHWEST ELKO COUNTY NV-
302 PM PDT MON SEP 2 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ELKO COUNTY UNTIL 345 PM
PDT...

AT 301 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ELKO...MOVING NORTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING. CLOUD TO GROUND LIGHTNING IS DANGEROUS. IF
OUTDOORS...TAKE SHELTER INDOORS IMMEDIATELY. LOCALIZED FLOODING AND
STREET FLOODING IS LIKELY.

* LOCATIONS IMPACTED INCLUDE...
   ELKO AND  LAMOILLE SUMMIT...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 4101 11565 4083 11556 4075 11586 4087 11595
TIME...MOT...LOC 2201Z 233DEG 15KT 4084 11582

TURNER
Special weather statement, Sep 2, 3:31 PM PDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
331 PM PDT MON SEP 2 2013

NVZ036-022300-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV-
331 PM PDT MON SEP 2 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LANDER AND EXTREME
NORTHWESTERN EUREKA COUNTIES UNTIL 400 PM PDT...

AT 327 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES WEST OF DUNPHY...MOVING NORTHEAST AT 10
MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  ARGENTA...
  INTERSTATE 80 NEAR ARGENTA...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 4083 11662 4079 11647 4064 11661 4066 11669
TIME...MOT...LOC 2231Z 208DEG 9KT 4072 11661

JRM
Special weather statement, Sep 2, 3:41 PM PDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
341 PM PDT MON SEP 2 2013

NVZ036-022315-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV-
341 PM PDT MON SEP 2 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LANDER AND EXTREME
NORTHWESTERN EUREKA COUNTIES UNTIL 415 PM PDT...

AT 336 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES SOUTHEAST OF BATTLE MOUNTAIN...MOVING
NORTHEAST AT 15 MPH.

WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
VERY HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
   BATTLE MOUNTAIN...
   MULE CANYON RECLAMATION PROJECT...
   ARGENTA...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 4072 11695 4063 11647 4039 11677 4044 11700
TIME...MOT...LOC 2241Z 208DEG 14KT 4051 11682

JRM
Special weather statement, Sep 2, 3:44 PM PDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
344 PM PDT MON SEP 2 2013

NVZ031-036-022315-
NORTHERN ELKO COUNTY NV-NORTHERN LANDER COUNTY AND NORTHERN EUREKA
COUNTY NV-
344 PM PDT MON SEP 2 2013

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHERN LANDER AND
EXTREME WESTERN ELKO COUNTIES UNTIL 415 PM PDT...

AT 341 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 15 MILES NORTHEAST OF VALMY...MOVING NORTHEAST AT
15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  NORTHWEST LANDER COUNTY...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4112 11695 4102 11664 4084 11688 4090 11700
TIME...MOT...LOC 2244Z 213DEG 13KT 4094 11691

JRM

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 5:06 PM PDTSpecial Weather StatementLKN24 min
Sep 1, 5:26 PM PDTFlash Flood WarningLKNEureka, Lander2 hr
Sep 1, 5:28 PM PDTFlash Flood WarningLKNLander3 hr
Sep 1, 5:44 PM PDTSpecial Weather StatementLKN46 min
Sep 1, 6:00 PM PDTSevere Thunderstorm WarningLKNNye45 min
Sep 1, 6:02 PM PDTAreal Flood AdvisoryLKNNye3 hr
Sep 1, 7:43 PM PDTAreal Flood AdvisoryLKNEureka, White Pine3 hr
Sep 1, 8:38 PM PDTAreal Flood AdvisoryLKNNye6 hr
Sep 1, 8:59 PM PDTFlash Flood WarningLKNNye3 hr
Sep 1, 9:49 PM PDTAreal Flood AdvisoryLKNNye3 hr
Sep 1, 10:21 PM PDTAreal Flood AdvisoryLKNEureka, Lander, Nye3 hr
Sep 1, 10:37 PM PDTAreal Flood AdvisoryLKNWhite Pine5 hr
Sep 1, 11:56 PM PDTFlash Flood WarningLKNNye3 hr
Sep 2, 12:03 AM PDTAreal Flood AdvisoryLKNElko, White Pine3 hr
Sep 2, 12:05 AM PDTAreal Flood AdvisoryLKNElko3 hr
Sep 2, 1:02 PM PDTSpecial Weather StatementLKN28 min
Sep 2, 1:13 PM PDTSpecial Weather StatementLKNEureka32 min
Sep 2, 1:34 PM PDTSpecial Weather StatementLKN26 min
Sep 2, 2:00 PM PDTSpecial Weather StatementLKNLander30 min
Sep 2, 2:03 PM PDTSpecial Weather StatementLKN27 min
Sep 2, 2:08 PM PDTSpecial Weather StatementLKN37 min
Sep 2, 2:20 PM PDTAreal Flood AdvisoryLKNNye3 hr
Sep 2, 2:24 PM PDTSpecial Weather StatementLKNLander36 min
Sep 2, 2:39 PM PDTSpecial Weather StatementLKN36 min
Sep 2, 2:40 PM PDTSpecial Weather StatementLKN50 min
Sep 2, 2:52 PM PDTAreal Flood AdvisoryLKNLander3 hr
Sep 2, 3:02 PM PDTSpecial Weather StatementLKNElko43 min
Sep 2, 3:15 PM PDTFlash Flood WarningLKNLander3 hr
Sep 2, 3:24 PM PDTAreal Flood AdvisoryLKNElko, Eureka3 hr
Sep 2, 3:31 PM PDTSpecial Weather StatementLKN29 min
Sep 2, 3:41 PM PDTSpecial Weather StatementLKN34 min
Sep 2, 3:44 PM PDTSpecial Weather StatementLKN31 min
Sep 2, 3:51 PM PDTFlash Flood WarningLKNElko4 hr
Sep 2, 4:06 PM PDTAreal Flood AdvisoryLKNElko3 hr
Sep 2, 4:23 PM PDTFlash Flood WarningLKNElko3 hr

Nearby

Flash Flood Warnings in Nevada, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.